Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 31, 2008, 6:28 PM EDT for Guilford County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 6:28 PM EDT (22:28 UTC)
- Expired
- May 31, 2008, 8:41 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 312229 FFWRAH NCC081-010130- /O.NEW.KRAH.FF.W.0008.080531T2228Z-080601T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 628 PM EDT SAT MAY 31 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUILFORD COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 930 PM EDT * AT 624 PM EDT... SLOW MOVING THUNDERSTORMS WERE LOCATED OVER GUILFORD COUNTY...IN VICINITY OF GREENSBORO. DOPPLER RADAR INDICATED RAINFALL AMOUNTS APPROACHING THREE INCHES IN THE NORTH SIDE OF THE CITY OF GREENSBORO. * LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH POINT AND GREENSBORO. RAINFALL AMOUNTS COULD REACH 4 INCHES IN SOME AREAS. EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. LAT...LON 3624 7953 3590 7955 3592 8003 3624 8000 $$ DJF
3 follow-up statements
000 WGUS72 KRAH 312304 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 702 PM EDT SAT MAY 31 2008 NCC081-010130- /O.CON.KRAH.FF.W.0008.000000T0000Z-080601T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 702 PM EDT SAT MAY 31 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR GUILFORD COUNTY... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN IN AND AROUND GREENSBORO. DOPPLER RADAR ESTIMATED NEARLY FOUR INCHES OF RAIN HAD FALLEN IN THE NORTH SIDE OF GREENSBORO BETWEEN 530 PM AND 630 PM. SUCH HEAVY RAINFALL IN A SHORT PERIOD OF TIME LIKELY WILL CAUSE FLOODING OF LOW LYING AREAS...UNDERPASSES...AND SMALL STREAMS AND CREEKS. ALTHOUGH THUNDERSTORMS WERE MOVING SOUTH OF GREENSBORO JUST AFTER 7 PM...IT MAY TAKE TIME FOR STORM RUNOFF TO PRODUCE FLOODING. AS A RESULT...THE FLASH FLOOD WARNING REMAINS IN EFFECT. ALSO...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA...INCLUDING THE TRIAD. LAT...LON 3624 7953 3590 7955 3592 8003 3624 8000 TIME...MOT...LOC 2302Z 180DEG 0KT 3608 7983 $$ DJF
000 WGUS72 KRAH 312343 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 740 PM EDT SAT MAY 31 2008 NCC081-010130- /O.CON.KRAH.FF.W.0008.000000T0000Z-080601T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 740 PM EDT SAT MAY 31 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR GUILFORD COUNTY... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT OVER THREE INCHES OF RAIN HAS FALLEN OVER NORTH GREENSBORO. TWO RIVER GAUGES ALONG NORTH BUFFALO CREEK ALSO INDICATED THE CREEK HAS RISEN OVER SEVEN FEET IN THE LAST HOUR. THE STORM THAT CAUSED THE EXCESSIVE RAINFALL HAS MOVED OUT OF THE AREA...BUT SMALL STREAMS AND CREEKS WILL CONTINUE TO RISE AND MAY OVERFLOW THEIR BANKS THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3624 7953 3590 7955 3592 8003 3624 8000 TIME...MOT...LOC 2331Z 180DEG 0KT 3608 7983 $$ SMITH
000 WGUS72 KRAH 010041 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 838 PM EDT SAT MAY 31 2008 NCC081-010050- /O.CAN.KRAH.FF.W.0008.000000T0000Z-080601T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 838 PM EDT SAT MAY 31 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUILFORD COUNTY... AT 835 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT SHOWERS AND THUNDERSTORMS HAD MOVED TO THE SOUTHEAST OF THE GREENSBORO AREA. THERE WERE ONLY TWO REPORTS OF MINOR STREET FLOODING ON THE NORTHERN SIDE OF GREENSBORO. WATER LEVEL RISES ALONG NORTH BUFFALO CREEK HAVE SLOWED IN THE PAST HOUR...AND SHOULD BEGIN TO RECEDE IN THE NEXT COUPLE OF HOURS...IF THEY HAVE NOT ALREADY. EVEN THOUGH THE WARNING HAS BEEN CANCELED...OVER THREE INCHES OF RAIN LIKELY FELL IN NORTH GREENSBORO THIS EVENING...AND MANY SMALL CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH OVERNIGHT. PERSONS DRIVING IN THIS AREA...ESPECIALLY NEAR BATTLEGROUND AVENUE...SHOULD BE ALERT TO PONDING WATER ON ROADWAYS. STAY AWAY FROM SMALL STREAMS AND DITCHES THAT MAY BE RUNNING HIGH AND FLOWING FAST. LAT...LON 3624 7953 3590 7955 3592 8003 3624 8000 TIME...MOT...LOC 0026Z 180DEG 0KT 3608 7983 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:10 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 31, 3:10 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SAT MAY 31 2008 .SYNOPSIS... THE COMBINATION OF A WARM AND UNSTABLE AIRMASS AND A LEE SIDE TROUGH WILL PROMOTE THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON SUNDAY AFTERNOON AS THE AIRMASS STAYS UNSTABLE AND A WEAK FRONT ENTERS THE REGION. DRIER WEATHER RETURNS FOR MONDAY AND TUESDAY AS WEAK HIGH PRESSURE BUILDS INTO CENTRAL NORTH CAROLINA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM SATURDAY... WE CONTINUE TO MONITOR THE POTENTIAL FOR CONVECTIVE DEVELOPMENT ACROSS THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. SPC MESOANALYSIS PAGE SHOWS SBCAPES EXCEEDING 3000 J/KG ACROSS THE MAJORITY OF CENTRAL NORTH CAROLINA AS DEWPOINTS REMAIN IN THE UPPER 60S/LOWER 70S WITH TEMPS CLIMBING INTO THE UPPER 80S TO NEAR 90 DEGREES. ALL THAT IS NEEDED NOW SOME SORT OF TRIGGER. LARGE SCALE FORCING WILL STAY TO OUR NORTH THROUGH THE REST OF DAY. IN FACT... CU DEVELOPMENT HAS BEEN DELAYED DUE TO SUBSIDENCE IN THE WAKE OF THE WEAK VORT MAX THAT MOVE THROUGH EARLIER TODAY. THE ONLY TRIGGER TO BE FOUND IS IN THE FORM A LEE SIDE TROUGH CURRENTLY LOCATED ACROSS THE FOOTHILLS OF THE MOUNTAINS. LOW LEVEL CONVERGENCE ALONG THIS TROUGH SHOULD BE SUFFICIENT TO GENERATE CONVECTION BY LATE THIS AFTERNOON. ANY CONVECTION THAT DEVELOPS WILL TRANSLATE EAST INTO CENTRAL NORTH CAROLINA THROUGH EARLY THIS EVENING. THERE IS STILL THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS. SPC MESOANALYSIS DEPICTS EFFECTIVE SHEAR INCREASING TO NEAR 40 KT... PRIMARILY ACROSS THE NORTHWEST AND NORTHERN PIEDMONT. THIS IS SUFFICIENT FOR MULTICELLULAR CLUSTERS AND PERHAPS FEW BETTER ORGANIZED STORMS. DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT AS 0-3KM LAPSE RATES NEAR 8 C/KM THIS AFTERNOON. THE MORE ORGANIZED STORMS WILL ALSO CARRY A LARGE HAIL POTENTIAL... BUT THIS THREAT WILL BE MITIGATED WITH 700-500 MB LAPSE RATES GENERALLY 5.5 TO 6 C/KM AND THE WET BULB ZERO AROUND 12 KFT. THE CURRENTLY PLAN IS TO MAINTAIN THE CURRENT POP CONFIGURATION... HIGHEST CHANCES NW THIS AFTERNOON... SHIFTING EAST THIS EVENING. HOWEVER... DEPENDING ON SATELLITE AND RADAR TRENDS... MAY ADJUST DOWNWARD IF CONVECTIVE INITIATION DOES NOT OCCUR BEFORE THE ISSUANCE OF THE FORECAST. ANY CONVECTION THAT DEVELOPS WILL LINGER THROUGH THE EVENING HOURS...SLOWLY DIMINISHING AS THE NIGHT THE NIGHT PROGRESSES WITH THE LOSS OF DAYTIME HEATING. THE CONTINUED PRESENCE OF THE LEE TROUGH ACROSS THE AREA OVERNIGHT ALONG WITH A MOIST AIRMASS... WARRANTS KEEPING A SLIGHT CHANCE OF SHOWERS IN THROUGH THE OVERNIGHT HOURS. A HUMID NIGHT IS IN STORE WITH THE DEVELOPMENT OF PATCHY FOG LIKELY... ESPECIALLY IN ANY AREAS THAT RECEIVE RAINFALL. LOWS WILL ONLY DROP INTO THE UPPER 60S BY MORNING. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 245 PM SATURDAY... A WEAK COLD FRONT...CURRENTLY LOCATED FROM WESTERN NEW YORK TO CENTRAL MISSOURI...WILL CATCH UP WITH THE LEE SIDE TROUGH AND BECOME ORIENTED ACROSS CENTRAL NORTH CAROLINA DURING THE DAY SUNDAY. THE BEST INSTABILITY IS PROGGED TO BE LOCATED ACROSS THE SOUTHERN HALF OF THE CWA... GENERALLY ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. SBCAPES IN THESE AREAS SHOULD CLIMB INTO THE 2000-3000 J/KG RANGE. IN ADDITION... A BROAD UPPER LEVEL TROUGH WILL MOVE INTO THE NORTHEAST AND MID-ATLANTIC WITH MODEST HEIGHT FALLS OCCURRING OVER CENTRAL NORTH CAROLINA AS THE REGION RECEIVES A GLANCING BLOW FROM THE TROUGH. THIS SHOULD BE SUFFICIENT TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION...WITH THE BEST POTENTIAL ACROSS THE AFOREMENTIONED AREAS WITH THE GREATEST INSTABILITY. LOW LEVEL THICKNESSES SUPPORT HIGHS IN THE MID 80S IN THE FAR NW PIEDMONT TO AROUND 90 FURTHER SOUTH AND EAST. ALTHOUGH INSTABILITY WILL BE PLENTIFUL... THE AMOUNT OF SHEAR APPEARS MARGINAL TO SUPPORT AN ORGANIZED SEVERE WEATHER EVENT. 0-6 KM BULK SHEAR DOES INCREASE TO NEAR 40 KT ACROSS THE SOUTHERN ZONES TOMORROW AFTERNOON AND THIS WILL SUPPORT MULTICELLULAR CLUSTERS AND PERHAPS A FEW BETTER ORGANIZED SUPERCELLS. HOWEVER... IT APPEARS THE BEST SHEAR WILL BE OFFSET TO THE NORTH OF THE GREATEST INSTABILITY. ALTHOUGH THE NEW DAY 2 SPC OUTLOOK HAS REMOVED CENTRAL NORTH CAROLINA FROM A SLIGHT RISK OF SEVERE STORMS... STILL FEEL THERE WILL BE THE POTENTIAL FOR A FEW SEVERE. 0-3 KM LAPSE RATES WILL BE VERY STEEP TOMORROW... GENERALLY GREATER THAN 7.5 C/KM... SO DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT WITH LARGE HAIL A LESSER CONCERN DUE TO MARGINAL 700-500 MB LAPSE RATES OF AROUND 6 C/KM. CONVECTION WILL LIKELY LINGER INTO SUNDAY EVENING...BUT SHOULD BE CLEAR OF THE AREA AFTER MIDNIGHT AS THE SFC FRONT PUSHES OFFSHORE. WEAK HIGH PRESSURE BUILDS INTO THE AREA FOR MONDAY AS NORTHWEST FLOW DEVELOPS ALOFT IN THE WAKE OF THE UPPER TROUGH. THIS WILL HELP TO COOL OFF TEMPS A FEW DEGREES AS THICKNESSES DROP ABOUT 20M COMPARED TO THIS WEEKEND. HIGHS GENERALLY IN THE MID 80S. QUIET WEATHER SHOULD PERSIST INTO TUESDAY. THE NW FLOW QUICKLY BECOMES MORE ZONAL. HIGH PRESSURE SLIDES OFF THE ATLANTIC COAST AND WINDS WILL VEER AROUND TO A SOUTHERLY COMPONENT. THIS SERVES TO WARM HIGH TEMPS BACK INTO THE UPPER 80S WITH INCREASING HUMIDITY. HAVE KEPT THE FORECAST DRY FOR NOW... BUT THERE IS SOME UNCERTAINTY IN THE FAR WESTERN PIEDMONT. BOTH THE NAM AND ECMWF DEPICT A SUBTLE SHORTWAVE TRAVERSING THROUGH THE WESTERLY FLOW AND APPROACHING WESTERN NORTH CAROLINA BY TUESDAY AFTERNOON. SFC-850 MB FLOW WOULD BE CONDUCIVE FOR UPSLOPE DEVELOPMENT WHICH WOULD BE AIDED BY THE SHORTWAVE. WILL LEAVE POPS OUT OF THE FORECAST FOR NOW AND WILL WAIT FOR SOME CONTINUITY IN THE MODELS ON HANDLING THIS UPPER FEATURE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 305 PM SATURDAY... A STRONG UPPER LEVEL SYSTEM OVER THE WESTERN U.S WILL AID IN PUSHING A FRONTAL SYSTEM EASTWARD THROUGH THE PERIOD. HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL COMBINE WITH THE ADVANCING SYSTEM TO KEEP THE REGION IN A WARM MOIST SOUTHERLY FLOW. WEAK UPPER LEVEL DISTURBANCES MOVING THROUGH THE SOUTHERLY FLOW WILL AID IN THE DEVELOPMENT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. HIGHS WILL GENERALLY IN THE UPPER 80S TO LOWER 90S. OVERNIGHT CLOUD COVER WILL AID IN KEEPING LOWS WILL BE IN THE 60S TO AROUND 70. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 300 PM... MOIST DEWPOINT AIR IN THE MID 60S TO LOWER 70S COMBINED WITH AFTERNOON HEATING WITH HIGHS IN THE MID TO UPPER 80S WILL RESULT IN SCATTERED TO BROKEN CLOUD LAYER FROM 3 TO 5 THOUSAND FEET DURING THE AFTERNOON. BREEZY SOUTHWEST FLOW WILL REMAIN OVER THE REGION THROUGH THE AFTERNOON WITH SUSTAINED WINDS OF 10 TO 15 KNOTS AND GUSTS TO 20 TO 25 KNOTS. CLOUD DECK WILL BE MORE SCATTERED AND WINDS WILL DIMINISH DURING THE EVENING WITH LOST OF HEATING. THE ATMOSPHERE IS QUITE UNSTABLE...HOWEVER THE LACK OF A TRIGGER HAS DELAYED DEVELOPMENT OF AFTERNOON THUNDERSTORMS. HOWEVER HAVE CARRIED VCTS OR CB IN TAFS THROUGH SUNSET. THROUGH THE BALANCE OF THE TAF PERIOD... MOIST SOUTHWEST FLOW AHEAD OF COLD FRONT COMBINED WITH UPPER LEVEL DISTURBANCES MOVING THROUGH WESTERLY FLOW ALOFT WILL RESULT IN MAINLY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY... POSSIBLY LOWERING CONDITIONS TO MVFR IN STRONGER STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RWH NEAR TERM...JFB SHORT TERM...JFB LONG TERM...RHJ AVIATION...RHJ
Hazardous weather outlook, May 31, 11:32 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1132 AM EDT SAT MAY 31 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-011545- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1132 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SURFACE TROUGH WILL COMBINE WITH AN UNSTABLE AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER THE WESTERN PIEDMONT THIS AFTERNOON AND SPREAD EAST THROUGH THE REST OF CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALLY DAMAGING WIND GUSTS. LARGE HAIL WILL BE A THREAT AS WELL WITH THE STRONGEST OF THE STORMS. THE BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AFTERNOON...MAINLY SOUTH AND EAST OF THE RALEIGH DURHAM AREA. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN ON SUNDAY. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. JFB
In the hours before
Special weather statement, May 31, 5:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 557 PM EDT SAT MAY 31 2008 NCZ009-312230- VANCE- 557 PM EDT SAT MAY 31 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE COUNTY THROUGH 630 PM EDT... AT 557 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF DABNEY...OR 5 TO 10 MILES NORTH OF HENDERSON...MOVING EAST AT 40 MPH. THIS STORM WILL BE MOVING OVER KERR LAKE... ESPECIALLY THE SOUTHERN PORTION OF THE LAKE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF CAUGHT ON THE OPEN WATER...REMAIN BELOW DECK...IF POSSIBLE...AND STAY AWAY FROM UNGROUNDED METAL OBJECTS. DJF
Local storm report, May 31, 6:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 3 SSE SUMMERFIELD 36.15N 79.88W
05/31/2008 E0.75 INCH GUILFORD NC TRAINED SPOTTER
PENNY SIZE HAIL ON KATIE DRIVE...NORTHWEST OF GREENSBORO.
REPORTED BY SKYWARN SPOTTER.
&&
SMITHLocal storm report, May 31, 6:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 SE SUMMERFIELD 36.18N 79.87W
05/31/2008 E0.75 INCH GUILFORD NC BROADCAST MEDIA
PENNY SIZE HAIL AT BURMIL PARK...RELAYED BY MEDIA.
&&
SMITHLocal storm report, May 31, 6:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 NNW GREENSBORO 36.14N 79.85W
05/31/2008 E0.88 INCH GUILFORD NC TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL AT THE INTERSECTION OF LAKE
BRANDT RD AND OLD BATTLEGROUND ROAD.
&&
SMITHLocal storm report, May 31, 6:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 3 NNW GREENSBORO 36.13N 79.85W
05/31/2008 E1.75 INCH GUILFORD NC TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND ON BRITISH
LAKE DRIVE.
&&
SMITHLocal storm report, May 31, 6:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 5 SSW BAHAMA 36.10N 78.91W
05/31/2008 E1.00 INCH DURHAM NC TRAINED SPOTTER
QUARTER SIZE HAIL AT SANDLEWOOD DRIVE AND HIGHWAY 501.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 54 min |
| May 31, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 49 min |
| May 31, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 67 min |
| May 31, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 41 min |
| May 31, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 51 min |
| May 31, 6:17 PM EDT | Areal Flood Advisory | RAH | Guilford | 118 min |
| May 31, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 66 min |
| May 31, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 47 min |
| May 31, 6:57 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 50 min |
| May 31, 7:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 38 min |
| May 31, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 19 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.